Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Brownsville, TX

May 25, 2007Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 4:55 PM CDT for Cameron County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 4:55 PM CDT (21:55 UTC)
Expired
May 25, 2007, 6:30 PM CDT
In force
95 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 252156
FFWBRO
TXC061-252330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
455 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL...
  BROWNSVILLE...

* UNTIL 630 PM CDT

* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DO NOT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2587 9773 2586 9718 2614 9719 2615 9773

$$

GBOGORAD
1 follow-up statement
000 
WGUS74 KBRO 252232
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
530 PM CDT FRI MAY 25 2007

TXC061-252300-
CAMERON TX-
530 PM CDT FRI MAY 25 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CAMERON
COUNTY...

THE VERY HEAVY RAINFALL HAS MOVED SOUTH OF THE RIO GRANDE RIVER WITH 
NO ADDITIONAL FLOODING THREAT ANTICIPATED. MODERATE RAINFALL WITH 
AMOUNTS OF ONE HALF TO ONE INCH OF RAIN IS EXPECTED OVER THE 
BROWNSVILLE VICINITY THROUGH 7 PM. MINOR STREET FLOODING AND POND OF 
WATER ON HIGHWAYS CAN BE EXPECTED.

LAT...LON 2587 9773 2586 9718 2614 9719 2615 9773

$$

GBOGORAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:20 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 25, 3:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 PM CDT FRI MAY 25 2007

.DISCUSSION...IMPRESSIVE COMMA HEAD CONFIGURATION LEFT OVER FROM THE
OVERNIGHT MCS INDICATES THE PRESENCE OF A MID LEVEL MCV LEFT OVER
CENTRAL TX. THE SOUTHERN END OF THIS COMMA HEAD CONFIGURATION HAS
FLARED UP OVER THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWA
PRODUCING HVY RAINFALL MAINLY OVER KENEDY AND WILLACY COUNTIES.
LAPS CAPE DATA INDICATES THAT THE CAPE OVER THE CWA IS LIMITED TO
THE IMMEDIATE SOUTHERN COUNTIES AS OUTFLOW FROM THE NORTHERN CONV
HAS STABILIZED CONDITIONS OVER THE NORTHERN PORTIONS OF THE CWA.
THE LATEST QPF DISC FROM HPC INDICATES THAT THIS MCV FEATURE IS NOT
HANDLED TERRIBLY WELL BY THE SHORT RANGE MODEL GUIDANCE WITH THE GFS
DOING THE BEST JOB.  THIS MAKES THE DECISION ON WHICH SET OF MODEL
GUIDANCE TO FOLLOW FOR POPS PRETTY EASY.  THE CURRENT CONV WILL HOLD
ON FOR ANOTHER COUPLE OF HOURS WITH THE GFS QPF FIELDS SHOWING THE
CONV GRADUALLY WEAKENING LATER TONIGHT.  RADAR TRENDS INDICATE THAT
THE MCV WILL CONTINUE MOVING OUT TO THE NORTHEAST THIS EVENING AND
TONIGHT WHICH WILL PROVIDE A CONTINUED SOURCE OF UVV OVER THE
CENTRAL AND EASTERN PORTIONS OF TX.  CURRENT LAPS GUIDANCE INDICATES
THAT THE MAX THETA-E CONVERGENCE VALUES WHICH APPEAR TO BE HELPING
DRIVE THIS CONVECTION HAVE SHIFTED SOUTH OF THE RIO GRANDE WHICH
WILL LIKELY SHIFT THE BULK OF THE CONV SOUTH OF THE AREAS AFFECTED
WHICH WILL HOPEFULLY GIVE THEM A BIT OF A BREAK LATER THIS EVENING
AS THE ATMS STABILIZES. CONV CHCS TOMORROW WILL BE PROBLEMATIC AS
BOTH THE NAM AND GFS MAINTAIN BROAD 500 MB TROFFING OVER MUCH OF
CENTRAL AND SOUTHERN TX TOMORROW WITH DEEP MOISTURE VALUES POOLED
OVER THE REGION. BOTH THE NAM AND GFS SHOW DIFFERING MOISTURE VALUES
WITH THE GFS SHOWING A MORE CIRCULAR BULLSEYE OVER CENTRAL TX WITH
THE NAM SHOWING A MORE ELONGATED RH FIELD. THE MODEL DIFFERENCES
CONTINUE AT THE UPPER LEVELS WITH BROAD AND DISORGANIZED POCKETS OF
500 MB PVA MOVING OVER THE REGION.  THIS 500 MB TROFFING REMAINS
ANCHORED OVER TX INTO MONDAY WHICH WILL LIKELY MAINTAIN GOOD UVV
OVER THE NEXT SEVERAL DAYS.  HOWEVER...MEAN RH VALUES START
DIMINISHING ON SUNDAY WHICH IS ONE PLACE THAT THE MODELS BEGIN TO
AGREE WHICH WILL RESULT IN THE POPS DIMINISHING ON SUN. HAVE LOW
CONFIDENCE IN ANY ONE MODEL AND BELIEVE THAT ANY CONVECTION WILL
HEAVILY DEPEND ON SURFACE BOUNDARY INTERACTION...THE ACCOMPANING
SURFACE CONVERGENCE AND ANY DIURNAL HEATING. SO WILL GO WITH A
COMPROMISE OF THE TWO MODELS WITH THE BEST RAIN CHCS CONFINED TO
TOMORROW AS PER THE MAV AND MET GUIDANCE. TEMPS WILL HINGE ON
OVERALL CLOUD COVER TRENDS AND PCPN COVERAGE. WILL GO A LITTLE LOWER
THAN GUIDANCE AS BELIEVE THAT THIS WARM TREND IS OVERDONE. AFTER
THIS 500 MB TROFFING LIFTS OUT TO THE EAST...RIDGING WILL THEN BUILD
IN OVER TX WHICH WILL HELP DRY OUT THE ATMS AND INCREASE TEMPS
TOWARDS THE END OF NEXT WEEK. MEX GUIDANCE LOOKS REASONABLE AND WILL
STICK PRETTY CLOSE TO THIS TREND.  AFTER ALL IS SAID AND DONE...WILL
EXTEND THE FFA FOR THE ENTIRE BRO CWA THROUGH TOMORROW. UPDATED FFA
WILL BE ISSUED SHORTLY.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO
AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE
MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION
EXPECTED SATURDAY.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 14 KNOTS
GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A
PERIOD OF 8 SECONDS AT 12 CDT/17 UTC. A SMALL CRAFT ADVISORY IS IN
EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT
DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED
SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS
PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY
NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  82  75  83 /  80  70  40  40
BROWNSVILLE          75  83  73  83 /  80  70  40  40
HARLINGEN            75  82  73  83 /  80  70  40  40
MCALLEN              74  83  72  84 /  80  70  40  40
RIO GRANDE CITY      73  84  72  84 /  70  70  40  40
SOUTH PADRE ISLAND   77  82  75  83 /  80  70  40  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ248>257.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...ABBOTT
Hazardous weather outlook, May 25, 11:05 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1105 AM CDT FRI MAY 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1105 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

AREAS OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL RESULT
IN PONDING OF WATER ON ROADS AND FLOODING IN LOW LYING AREAS
TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST
NIGHT. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR
BROOKS...CAMERON...WILLACY... HIDALGO...AND KENEDY COUNTIES UNTIL 7
PM FRIDAY EVENING. ALSO...THERE IS A SMALL CRAFT ADVISORY IN EFFECT
TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH
SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES
OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH
SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF
RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH
SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF
THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI/SPEECE

In the hours before

Local storm report, May 25, 3:13 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
313 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     FLASH FLOOD      SAN PERLITA             26.50N 97.64W
05/25/2007                   WILLACY            TX   LAW ENFORCEMENT

            WILLACY COUNTY SHERIFFS OFFICE REPORTS WATER COVERING
            HIGHWAY 186 AND 1420 IN THE VICINITY OF SAN PERLITA.

&&

TOMASELLI
Local storm report, May 25, 3:17 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     FLASH FLOOD      EDINBURG                26.30N 98.16W
05/25/2007                   HIDALGO            TX   LAW ENFORCEMENT

            MCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS WATER
            COVERING FARM-TO-MARKET 1925 EAST OF HIGHWAY 281 IN THE
            VICINITY OF EDINBURG.

&&

TOMASELLI
Local storm report, May 25, 3:37 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
337 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FLASH FLOOD      SAN BENITO              26.14N 97.64W
05/25/2007                   CAMERON            TX   OTHER FEDERAL

            TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS STANDING WATER
            ON US 77 AND FRONTAGE ROAD WITH CONTINUING TORRENTIAL
            RAINS IN SAN BENITO.

&&

MARTIN
Local storm report, May 25, 3:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     FLASH FLOOD      HARLINGEN               26.20N 97.69W
05/25/2007                   CAMERON            TX   OTHER FEDERAL

            TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS RIGHT LANE OF
            ED CAREY CLOSED BY SIX INCHES OF WATER NEAR ED CAREY AND
            BUSINESS 77.

&&

TOMASELLI
Local storm report, May 25, 4:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLASH FLOOD      N HARLINGEN             26.20N 97.69W
05/25/2007                   CAMERON            TX   COUNTY OFFICIAL

            CAMERON COUNTY OFFICIAL REPORTS HEAVY FLOODING IN
            MARIPOSA SUBDIVISION NORTH OF HARLINGEN WITH WATER UP TO
            CAR HEADLIGHTS.

0403 PM     FLASH FLOOD      SAN BENITO              26.14N 97.64W
05/25/2007                   CAMERON            TX   COUNTY OFFICIAL

            CAMERON COUNTY OFFICIAL REPORTS FLOODING OF BUSINESS 77
            AND FARM-TO-MARKET 510 IN SAN BENITO.

&&

TOMASELLI
Local storm report, May 25, 4:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FLASH FLOOD      EDCOUCH                 26.29N 97.96W
05/25/2007                   HIDALGO            TX   DEPT OF HIGHWAYS

            TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 1015
            AND SH 107.

0419 PM     FLASH FLOOD      ELSA                    26.30N 97.99W
05/25/2007                   HIDALGO            TX   DEPT OF HIGHWAYS

            TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 88
            AND SH 107.

0419 PM     FLASH FLOOD      EDCOUCH                 26.29N 97.96W
05/25/2007                   HIDALGO            TX   DEPT OF HIGHWAYS

            TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 1422
            IN MONTE ALTO.

0419 PM     FLASH FLOOD      EDINBURG                26.30N 98.16W
05/25/2007                   HIDALGO            TX   LAW ENFORCEMENT

            MCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS FLOODING ON
            FM 1925 BETWEEN FM 1423 AND FM 493. ALSO FLOODING ON
            BUSINESS 83 BETWEEN FM 1423 AND FM 907. SOME CARS
            STALLED.

0419 PM     FLASH FLOOD      SANTA ROSA              26.25N 97.83W
05/25/2007                   CAMERON            TX   DEPT OF HIGHWAYS

            TX DOT OFFICIAL REPORTS ONE AND A HALF FEET OF WATER ON
            FM 506 AND FM 107 IN SANTA ROSA.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTFlash Flood WarningBROHidalgo, Willacy89 min
May 25, 10:43 AM CDTFlash Flood WarningBROCameron62 min
May 25, 11:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr
May 25, 11:03 AM CDTFlash Flood WarningBROWillacy57 min
May 25, 11:22 AM CDTMarine Weather StatementBRO98 min
May 25, 11:23 AM CDTFlash Flood WarningBROKenedy67 min
May 25, 12:17 PM CDTSpecial Marine WarningBRO58 min
May 25, 12:28 PM CDTFlash Flood WarningBROKenedy62 min
May 25, 1:21 PM CDTFlash Flood WarningBROCameron, Willacy84 min
May 25, 1:32 PM CDTFlash Flood WarningBROKenedy88 min
May 25, 1:46 PM CDTFlash Flood WarningBROHidalgo59 min
May 25, 2:50 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.